MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-3R
Medical Device Problem Codes Stretched (1601); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: non-healthcare professional / company representative.Based on the results of the investigation, a definitive root cause cannot be identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The reported risk/harm is addressed in the instructions for use (ifu): ¦6.3 observations (caution): do not push or pull the ultrasonic probe with strong force or pull it into the endoscope curvature while the ultrasonic probe is driven (unfrozen state).In particular, push and pull the ultrasonic probe slowly when the endoscope is strongly bent or when forceps are being raised.Strong force or sudden movements may cause image distortion or damage to the ultrasound probe.When driving the ultrasound probe, return the endoscope curvature and forceps raising as much as possible.Driving with a harsh probe geometry may lead to image distortion or damage to the ultrasound probe.Olympus will continue to monitor the field performance of this device.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device evaluation, the subject device exhibited indentation and elongation at the tip of the insertion.There was no patient involvement.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19639349
Report Number3002808148-2024-34403
Device Sequence Number8793578
Product Code ITX
UDI-Device Identifier04953170368561
UDI-Public04953170368561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberUM-3R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown